Advertisement

Differential Equations

, Volume 46, Issue 4, pp 530–537 | Cite as

On stationary solutions of the Vlasov-Poisson equations

  • S. I. Pokhozhaev
Partial Differential Equations

Abstract

We study the existence of stationary solutions of the Vlasov-Poisson equations for x ∈ ℝ N . We prove the absence of stationary solutions represented by Maxwell-Boltzmann distributions.

Keywords

Stationary Solution Steklov Institute Poisson Equation Boltzmann Distribution Young Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arsen’ev, A.A., Lektsii o kineticheskikh uravneniyakh (Lectures on Kinetic Equations), Moscow: Nauka, 1992.zbMATHGoogle Scholar
  2. 2.
    Batt, J., Faltenbacher, W., and Horst, E., Stationary Spherically Symmetric Models in Stellar Dynamics, Arch. Ration. Mech. Anal., 1986, vol. 93, pp. 159–183.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Batt, J., Berestycki, H., Decond, P., and Pertname, B., Some Families of Solutions of the Vlasov-Poisson System, Arch. Ration. Mech. Anal., 1988, vol. 104, pp. 79–103.zbMATHCrossRefGoogle Scholar
  4. 4.
    Vedenyapin, V.V., Kineticheskie uravneniya Bol’tsmana i Vlasova (Boltzmann and Vlasov Kinetic Equations), Moscow, 2001.Google Scholar
  5. 5.
    Vlasov, A.A., Nelokal’naya statisticheskaya mekhanika (Nonlocal Statistical Mechanics), Moscow: Nauka, 1978.Google Scholar
  6. 6.
    Salort, D., Transport Equations with Unbounded Force Fields and Application to the Vlasov-Poisson Equation, Math. Models Methods Appl. Sci., 2009, vol. 19, no. 2, pp. 199–228.zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Pokhozhaev, S.I., On Eigenfunctions of the Equation Δu + λf(u) = 0, Dokl. Akad. Nauk SSSR, 1965, vol. 165, no. 1, pp. 36–39.MathSciNetGoogle Scholar
  8. 8.
    Gidas, B. and Spruck, J., Global and Local Behavior of Positive Solutions of Nonlinear Elliptic Equations, Comm. Pure Appl. Math., 1981, vol. 34, pp. 525–598.zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Mitidieri, E. and Pokhozhaev, S.I., A Priori Estimates and the Absence of Solutions of Nonlinear Partial Differential Equations and Inequalities, Proc. Steklov Institute of Mathematics, 2001, vol. 234, pp. 1–362.MathSciNetGoogle Scholar
  10. 10.
    Keller, J.B., On Solutions of Nonlinear Wave Equations, Comm. Pure Appl. Math., 1957, vol. 10, pp. 503–510.zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Osserman, R., On the Inequality Δuf(u), Pacific J. Math., 1957, vol. 7, pp. 1641–1647.zbMATHMathSciNetGoogle Scholar
  12. 12.
    Walter, W., Über ganze Lösungen der Differentialgleichung Δu = f(u), Jahresber. Deutsch. Math.-Verein., 1955, vol 57, pp. 94–102.zbMATHGoogle Scholar
  13. 13.
    Wittich, H., Ganze Lösungen der Differentialgleichung Δu = e u, Math. Z., 1943, vol. 49, pp. 579–592.CrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  • S. I. Pokhozhaev
    • 1
  1. 1.Steklov Mathematical InstituteRussian Academy of SciencesMoscowRussia

Personalised recommendations